It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-17-2002, 09:24 AM   #1
RB6 RB6 is offline
Newbie
 
Join Date: Apr 2002
Location: Bullard, Texas usa
Posts: 2
RB6 HB User
New to the board and really worried.

Hi everyone. I just found this board and was just wondering what was going on. I think I may have this IBM thing everyone is talking about. I have several bowel movements a day and most of the times it is the runs. I wake up in the morning and have a very pressing need to have a bowel movement. When I go it is very explosive and is followed by this yellowish stringy mucus that also burns my anus very badly. I stay bloated most of the time also with very frequent gas most of the time. I experience alot of pain right before a bowel movement and during. The pain usually goes away right after the movement. I have had this problem for about 5 years now and it got worse 2 years ago after my gallbladder was removed. These symptoms are very disturbing for me. I am only 29 and have 2 children to tend to and this really slows me down. I would appreciate any suggestions. I have not been to a doctor yet. Probably should have gone already but scared of what they will find. Anyway, hello to everyone and God bless all of you.

------------------
RB6

 
Old 04-17-2002, 10:20 AM   #2
Unregistered
Guest
 
Posts: n/a
Re: New to the board and really worried.

Hi,

It sounds very much like you could have IBS. However, you say that you have had this for the past 5 years. In these 5 years have you ever had any tests or investigations for your stomach pains and diarrhea?

If it is, then it is common for people who have had their gallbaldders removed to experience an increase in their problems. This is due to the fact that their is still bile in the system that has no outlet and hangs around in the bowels causing problems. There are however meds to help absorb this.

I would suggest that you go and see your doc asap. He will examine your belly, take blood work and probably an ultra sound scan of your belly will reveal whether you need any further tests after that.

Anyway, good luck and post back.


Sarah

 
Sponsors Lightbulb
   
Old 04-17-2002, 01:11 PM   #3
Senior Veteran
(female)
 
Join Date: Aug 2001
Location: Mt. Pleasant, MI, USA
Posts: 1,291
Katie G HB UserKatie G HB User
Re: New to the board and really worried.

Hi! I agree with Super Sarah. I've had IBS with "D" for 20+ years which has worsened considerably since my gall bladder was removed in '97, and then again after GERD surgery in 2001. There were times I was even incontinent when I couldn't find a bathroom fast enough. This was no way to live - I'm only 40 years old. I tried calcium supplements which worked for awhile, and increasing my fiber which worked for awhile, and although I've continued taking calcium and fiber for my own health, they didn't stop the diarrhea, especially after eating. I read about bile salt diarrhea occurring after removal of the gall bladder, and taking Colestid for treatment of it. This drug is actually for high cholesterol, but also works as a bile-binding agent, and creates constipation in some folks. For me, it created normal formed stools, even if I drink a few beers. I've had a normal life with Colestid now for at least 2 months. See your doc to rule out other medical problems first, and then discuss bile salt diarrhea with him/her. Do some internet searches on the topic first; that's what helped convince my doc to let me try it. I hope I never have to give it up.

Good luck to you!
Katie G

 
Old 04-17-2002, 02:25 PM   #4
RB6 RB6 is offline
Newbie
 
Join Date: Apr 2002
Location: Bullard, Texas usa
Posts: 2
RB6 HB User
Re: New to the board and really worried.

I have been to the doctor one time for this and they found nothing wrong. They did some xrays and blood work and that was about it. While all this time I still have these symptons. I was really interested in learning more about the drug that helps absorb the bile. Thanks to those who replyed. It's comforting to know I am not the only one with this horrible problem. Thanks again.

------------------
RB6

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
just worried spark123 HIV Prevention 5 10-18-2010 01:37 AM
New to this board and scared Scared teacher Multiple Sclerosis 2 09-04-2010 08:06 AM
Think I might finally be on the right board! comeonnow Panic Disorders 6 10-28-2005 10:22 AM
I am getting worried reading this board.... LynX21 Acne 5 08-28-2005 06:32 PM
You guys and girls were right![very helpful if your new to this board] madhatter Pain Management 1 05-31-2005 02:37 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



solofelix (24), flipfleury (19), seabell (5), Gugulimo (5), ladybud (4), JJ (4), gmak (4), puzzik79 (4), cathy1 (3), Meadowsweet33 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!